General Side Effects Of Laser Trabeculoplasty

When a doctor usually recommends having laser trabeculoplasty this is typically due to a diagnosis of glaucoma in the optic nerve of the eye which is caused by intraocular pressure present. Depending on the stage of this pressure, doctor may recommend a few therapeutic treatments before suggesting laser trabeculoplasty. However, if this becomes one of your options, there are a few general side effects of laser trabeculoplasty that you need to be aware of when contemplating this surgical procedure.

Before we can discuss the side effects of this surgery, perhaps we should go over just what it entails. When the doctor makes a recommendation as such this will usually mean that other remedies have been ruled out. Thereby this form of laser treatment is used to lower the intraocular pressure, which occurs inside the eyeball, which causes glaucoma.

Initially, when diagnosed with glaucoma, most patients or doctors will opt to start with the daily eye drops as a form of therapy. However, laser trabeculoplasty can also be used as a form of the primary treatment for patients who may have an adverse reaction to the eye drop medication.

This option either will come up if the patient has already attempted to administer the eye drops according to the prescription or if the patient knows beforehand the potential side effect of the eye drop medication and chooses to bypass opting for the surgery instead.

Once the decision has been made to proceed with laser surgery, there are minimal after care effects to be aware of such as blurred vision that can last from an hour to the next day. The patient will have to also understand that even though they may opt for the laser surgery, the surgery is not permanent and quite possibly will eventually need to some type of medication.

If choosing to go with laser trabeculoplasty, it is considered to be a safer option versus using medications along since there are no noted systemic side effects as in just using eye drop medicine.